Thunderstorm Wind, Payette
- When
- June 29, 2:10 PM MST to 2:30 PM MST
- Where
- Payette County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.967, -116.717
Very moist airmass combined with a well defined vorticity center and maximum day time heating to produce widespread pulse thunderstorms yielding numerous reports of nickle size hail and wind damage including downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Very moist airmass combined with a well defined vorticity center and maximum day time heating to produce widespread pulse thunderstorms yielding numerous reports of nickle size hail and wind damage including downed trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 29, 2:00 PM MST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 300 PM MDT THU JUN 29 2006 .SHORT TERM...MAIN ACTION OVER THE AREA THIS EVENING AS VORT MAX CONTINUES TO ROTATE TO THE NORTHEAST INTO CENTRAL IDAHO AND MONTANA. STORMS THIS EVENING HAVE POTENTIAL FOR JUST ABOUT ANYTHING BUT A FEW REPORTS ALREADY OF HEAVY RAIN. VORT MAX MOVES OUT OF THE AREA THIS EVENING WITH DRYING AND WARMING MOVING IN FROM THE SOUTHWEST. DEEPER MOISTURE ASSOCIATED TONIGHTS ACTIVITY WILL BE EAST OF THE CWFA AFTER TONIGHT BUT ENOUGH MOISTURE AND INSTABILITY THE NEXT COUPLE DAYS FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TEMPS ON THE REBOUND FRIDAY THROUGH THE WEEKEND AS RIDGE HOLDS OVER THE AREA AND THERMAL AXIS REBUILDS OVER THE REGION. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE AXIS WILL BE EAST OF OUR REGION OVER THE ROCKIES AND PLAINS THROUGH THE PERIOD WITH SOUTHWEST FLOW ALOFT OVER OUR CWFA. THIS WILL NOT BE AS MOIST A FLOW AS WE HAVE BEEN EXPERIENCING...HOWEVER IT WILL HAVE ADEQUATE THETA-E AND AN OCCASIONAL RIPPLE TO SUPPORT ISOLATED THUNDERSTORMS EACH DAY FAVORING A DIURNAL MAX HEATING CYCLE OF AFTERNOONS AND EVENINGS. TEMPERATURES WILL STAY A FEW DEGREES ABOVE NORMAL. ONLY MINOR ADJUSTMENTS WERE MADE EDGING POPS MORE TOWARD CLIMATOLOGY AND TEMPERATURES MORE TOWARD THE LATEST MODEL RUNS...ESPECIALLY THE BIAS CORRECTED MAV AND GFS ENSEMBLE MEAN. && .AVIATION...MOSTLY VFR. SCATTERED THUNDERSTORMS AND RAIN SHOWERS WILL CONTINUE THROUGH THIS EVENING. ISOLATED MVFR VIS AND CEILINGS WITH MOUNTAIN OBSCURATION WILL OCCUR IN HEAVIER SHOWERS. SURFACE WINDS WILL BE LIGHT EXCEPT GUSTS NEAR THUNDERSTORMS WILL REACH 20 TO 35 MPH. SMALL HAIL IS ALSO POSSIBLE. WINDS ALOFT WILL BE LIGHT TO MODERATE OUT OF THE SOUTHWEST. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...GS LONG TERM...MH AVIATION...JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 626 AM MDT THU JUN 29 2006 IDZ011>016-028>030-ORZ061>064-301230- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 526 AM PDT THU JUN 29 2006 /626 AM MDT THU JUN 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Boise radar (KCBX), 66 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516632, 5516633, 5516636, 5516634, 5516635.